Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 33(2); 2016 > Article
Yeungnam University Journal of Medicine 2016;33(2):125-129.
DOI: https://doi.org/10.12701/yujm.2016.33.2.125    Published online December 31, 2016.
A patient with stress induced cardiomyopathy that occurred after cessation of hormone replacement therapy for panhypopituitarism.
Seoung Wan Nam, Jun Won Lee, Jeong Han Sim, Hyun Sung Pack, Changjo Im, Jung Soo Lim, Sung Gyun Ahn
Department of Internal Medicine, Yonsei University Wonju College of Medicine, Wonju, Korea. ljwcardio@yonsei.ac.kr
Abstract
Stress induced cardiomyopathy (SC) is characterized by transient left ventricular (LV) dysfunction in the absence of coronary artery disease. We report on a patient with panhypopituitarism who developed SC resulting from withdrawal of hormonal replacement therapy (HRT). A 52-year-old male visited our hospital for progressively worsening dyspnea. The patient had discontinued HRT 7 days ago, which had been administered for 18 months after transsphenoidal adenomectomy for pituitary macroadenoma. Initial electrocardiogram showed marked sinus bradycardia. Transthoracic echocardiography showed apical ballooning with an LV ejection fraction of 25%. No significant obstructive lesions were observed on coronary angiography. With a clinical diagnosis of SC associated with panhypopituitarism, HRT was restarted, including glucocorticoid and thyroxine, along with standard heart failure management. His LV function had normalized at 2-month follow-up. He remains asymptomatic and administration of beta-blocker and angiotensin converting enzyme inhibitor were discontinued He currently only requires HRT.
Key Words: Takotsubo cardiomyopathy, Stress cardiomyopathy, Hypopituitarism
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 769 View
  • 2 Download
Related articles in Yeungnam Univ J Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2021 by Yeungnam University College of Medicine.

Developed in M2PI

Close layer
prev next